Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 18, NWS Great Falls, MT

March 28, 2014

NWS Great Falls, MT issued this high wind warning at Mar 28, 2014, 9:34 PM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2014, 9:34 PM MDT (03:34 UTC)
Expired
Mar 29, 2014, 12:00 PM MDT
In force
14 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WWUS75 KTFX 290334
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
934 PM MDT FRI MAR 28 2014

MTZ015-291545-
/O.NEW.KTFX.HW.W.0018.140329T0334Z-140329T1800Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
934 PM MDT FRI MAR 28 2014

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT SATURDAY FOR ROUTE
287 OVER NORRIS HILL IN MADISON COUNTY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...
WHICH IS IN EFFECT UNTIL NOON MDT SATURDAY. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL PERSIST OVER
  NORRIS HILL TONIGHT AND SATURDAY MORNING. THE STRONG WINDS WILL
  MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
871 
WWUS75 KTFX 291149
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
549 AM MDT SAT MAR 29 2014

MTZ015-291800-
/O.CON.KTFX.HW.W.0018.000000T0000Z-140329T1800Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
549 AM MDT SAT MAR 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR
ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...

A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON
COUNTY REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING AND MAIN IMPACT: GUSTY WINDS WILL INCREASE EARLY THIS
  MORNING OVER NORRIS HILL THEN DIMINISH LATE THIS MORNING. THE
  STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH ARE LIKELY WITH GUSTS AS
  HIGH AS 60 MPH POSSIBLE. 

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
656 
WWUS75 KTFX 291758
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1158 AM MDT SAT MAR 29 2014

MTZ015-291900-
/O.EXP.KTFX.HW.W.0018.000000T0000Z-140329T1800Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
1158 AM MDT SAT MAR 29 2014

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY FOR ROUTE
287 OVER NORRIS HILL IN MADISON COUNTY...

THE HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON
COUNTY WILL EXPIRE AT NOON MDT TODAY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 28, 9:31 PM MDT, 3 minutes earlier.

Area forecast discussion, Mar 28, 9:31 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
931 PM MDT Fri Mar 28 2014

.UPDATE...
An update to issue a high wind warning for the Norris Hill area on
Highway 287 in Madison County. Winds are increasing over mid and
higher elevations in advance of the next weather system. Winds
have been in the 38-50 mph range at Norris Hill. Do expect the
strong winds to persist through noon on Saturday. db

&&

.AVIATION...
UPDATED 2340Z.
Weak upper level ridge over the region will move east overnight as
another shortwave pushes into western Montana. Isolated to scattered
showers over the western mountains will increase in coverage with
widespread mountain obscurations expected. Only a few  showers are
expected to move out over the central plains tonight and Saturday
morning but isolated to scattered showers and possibly a
thunderstorm are expected after 18Z. In southwest Montana, shower
coverage steadily increases after 06Z until becoming widespread
showers with isolated thunderstorms after 18Z. VFR conditions will
prevail at low levels including all terminals through 18Z and in
central Montana after 18Z, but IFR/MVFR conditions will prevail in
southwest Montana after 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  33  50  27  43 /  10  20  20  30
CTB  28  45  23  38 /  20  20  20  30
HLN  35  51  31  47 /  10  60  50  40
BZN  35  51  31  45 /  20  60  60  60
WEY  28  45  30  41 /  60  80  90  70
DLN  35  52  30  43 /  30  60  60  60
HVR  28  49  25  42 /  10  10  10  20
LWT  32  49  28  42 /  10  30  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY from 6 AM to 6 PM MDT Saturday FOR
ELEVATIONS ABOVE 5000 FEET FOR Central and Southern Lewis and
Clark...Jefferson.

WINTER WEATHER ADVISORY until Noon MDT Saturday FOR ELEVATIONS
ABOVE 5000 FEET FOR Northern Rocky Mountain Front.

HIGH WIND WARNING until Noon MDT Saturday For Route 287 over
Norris Hill in Madison County.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.